International Journal of Medical and Health Research

International Journal of Medical and Health Research


International Journal of Medical and Health Research
International Journal of Medical and Health Research
Vol. 6, Issue 9 (2020)

Vancomycin induced thrombocytopenia: A case report


Surya Saini, Malika Goel, Pawan Kumar

Vancomycin is a first-line drug for treating methicillin-resistant Staphylococcus aureus. Thrombocytopenia is a rare adverse reaction to vancomycin treatment. We describe the case of a 8 years old boy, known case of CKD Stage 5, who was admitted for continuous ambulatory peritoneal dialysis and had hospital acquired infection during stay. After 10 days of treatment with vancomycin, his platelet count reduced as low to 18 × 109/L. Vancomycin was discontinued following which platelet count returned to normal after 4 days. Patients, especially young children, receiving vancomycin for a long clinical course should undergo careful monitoring of laboratory indicators and blood tests.
Pages : 28-29 | 288 Views | 66 Downloads